Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Error estimates in the numerical evaluation of some BEM singular integrals


Authors: G. Mastroianni and G. Monegato
Journal: Math. Comp. 70 (2001), 251-267
MSC (2000): Primary 41A55; Secondary 65D32, 65N38
Published electronically: June 12, 2000
MathSciNet review: 1803127
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

In some applications of Galerkin boundary element methods one has to compute integrals which, after proper normalization, are of the form \begin{equation*}\int _{a}^{b}\int _{-1}^{1}\frac{f(x,y)}{{x-y}}dxdy,\end{equation*}where $(a,b)\equiv (-1,1)$, or $(a,b)\equiv (a,-1)$, or $(a,b)\equiv (1,b)$, and $f(x,y)$ is a smooth function.

In this paper we derive error estimates for a numerical approach recently proposed to evaluate the above integral when a $p-$, or $h-p$, formulation of a Galerkin method is used. This approach suggests approximating the inner integral by a quadrature formula of interpolatory type that exactly integrates the Cauchy kernel, and the outer integral by a rule which takes into account the $\log $endpoint singularities of its integrand. Some numerical examples are also given.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 41A55, 65D32, 65N38

Retrieve articles in all journals with MSC (2000): 41A55, 65D32, 65N38


Additional Information

G. Mastroianni
Affiliation: Dipartimento di Matematica, Università della Basilicata, I-85100 Potenza, Italy
Email: mg039sci@unibas.it

G. Monegato
Affiliation: Dipartimento di Matematica, Politecnico di Torino, I-10129 Torino, Italy
Email: Monegato@polito.it

DOI: http://dx.doi.org/10.1090/S0025-5718-00-01272-2
PII: S 0025-5718(00)01272-2
Keywords: Singular integrals, error estimates, boundary element methods
Received by editor(s): February 17, 1999
Published electronically: June 12, 2000
Additional Notes: Work supported by the Consiglio Nazionale delle Ricerche - Comitato Nazionale per le Ricerche Tecnologiche e l’Innovazione, under contract n.96.01875.CT11.
Article copyright: © Copyright 2000 American Mathematical Society